MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ELUVIA DRUG-ELUTING VASCULAR STENT SYSTEM; STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING

BOSTON SCIENTIFIC CORPORATION ELUVIA DRUG-ELUTING VASCULAR STENT SYSTEM; STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING
Model Number 24657
Medical Device Problem Codes Premature Activation (1484); Difficult to Advance (2920)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/26/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that an inadvertent deployment occurred.A 6x40x130 eluvia drug-eluting vascular stent system was selected for a peripheral stenting procedure in the superficial femoral artery (sfa).During the procedure, the delivery system would not track over the non-bsc guidewire.It was possible that the wire kinked.The eluvia device was removed from the patient with the stent fully intact.The yellow safety tab had been removed from the thumbwheel and the stent was accidentally deployed on the back table.The procedure was completed with a non-bsc stent.The patient was fine and there were no complications.
 
Additional Manufacturer Narrative
Device evaluated by mfr: returned product consisted of an eluvia self-expanding stent system.The outer sheath, tip, inner sheath and the remainder of the device were checked for damage.Visual examination revealed a kink on the outer sheath at the nosecone.Microscopic examination revealed no additional damages.The lock and pull rack are is no longer in the manufactured position.The stent appears to have been deployed and did not return for product analysis.Per product specification, a 0.035" test guide wire was inserted into the device and was unable to pass through.The device was x-rayed, and no abnormalities were noticed at the area where the wire had difficulty passing.Further functional testing of the device was completed by again inserting a 0.035" test guidewire into the device.With some force the guidewire was able to pass through.Resistance was still felt so the device was disassembled to further investigate.The handle was opened, and the clip was cut off from the inner liner.The kink at the nosecone also made the proximal inner and inner liner kinked.The proximal inner was unable to be moved because of the kink so the proximal inner and inner liner was cut distal of the kink.The test guidewire was inserted into the proximal inner to locate the area of resistance.Microscopic examination of the area showed that the inner liner was kinked.Inspection of the remainder of the device, revealed no other damage or irregularities.The eluvia dfu includes the following related to issue: "do not remove the thumbwheel lock prior to deployment.Premature removal of the thumbwheel lock may result in an unintended deployment of the stent." it appears possible that the reported use contrary to instructions in the dfu contributed to the reported inadvertent deployment.
 
Event or Problem Description

Brand Name
ELUVIA DRUG-ELUTING VASCULAR STENT SYSTEM
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key9191458
Report Number2134265-2019-12431
Device Sequence Number2599506
Product Code NIU
UDI-Device Identifier08714729876571
UDI-Public08714729876571
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P180011
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/12/2020
Device Model Number24657
Device Catalogue Number24657
Device Lot Number0022912969
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/07/2019
Initial Date Received by Manufacturer 09/26/2019
Supplement Date Received by Manufacturer11/01/2019
Initial Report FDA Received Date10/15/2019
Supplement Report FDA Received Date11/06/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
VERSACORE GUIDEWIRE; VERSACORE GUIDEWIRE